Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 28, 2017, 2:25 PM CDT for Holmes County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 2:25 PM CDT (19:25 UTC)
- Expired
- May 28, 2017, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WWUS82 KTAE 281925
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
225 PM CDT SUN MAY 28 2017
FLZ007>009-282015-
Central Walton FL-Holmes FL-North Walton FL-
225 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 315 PM CDT...
At 224 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Florala, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
De Funiak Springs, Union, Liberty, Paxton, Ponce De Leon, Westville,
Oakwood Hills, Cluster Springs, Gaskin, Alpine Heights, Cerrogordo,
Darlington, Gritney, Arrant Settlement, De Funiak Spring Airport,
Glendale, Pleasant Ridge, Center Ridge, Knox Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3099 8606 3090 8575 3055 8598
3084 8639
TIME...MOT...LOC 1924Z 297DEG 25KT 3095 8627
$$
32What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 28, 2:07 PM CDT, 18 minutes earlier.
Area forecast discussion, May 28, 2:07 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
307 PM EDT Sun May 28 2017
.NEAR TERM [Through Tonight]...
Convection associated with the outflow boundary is pushing across
southeast Alabama and will continue to push eastward into southwest
Georgia. In addition, showers have developed across the Florida
Panhandle. Given this, have adjusted higher PoPs a little more
eastward with this afternoon update. SPC Mesoanalysis shows SBCAPE
values around 3000-4000 J/kg, however shear is minimal. Will have to
closely watch for storms to pulse up and produce some gusty winds or
small hail. Cannot completely rule out a severe storm, but would be
isolated. Convection should quickly diminish tonight after sunset
and thus limited the forecast to 10% PoPs for the first half of the
night. By early morning though, convection from overnight moving
across the southeast could push into the southeast Alabama and given
this, have included low end PoPs (20-30%) across the northwest
portion of the CWA.
With the low level moisture overnight, expect low clouds again with
patchy fog to develop late tonight. This will also help to limit
cooling tonight and thus expect lows in the lower 70s Monday
morning, a few degrees above normal.
.SHORT TERM [Monday Through Tuesday Night]...
The short term will mark the beginning of a fairly active period as
a powerful, stagnant upper level low sets up over the Hudson Bay in
Canada as a part of a bigger Omega Block in the northern jet stream.
A series of shortwaves rotating around the periphery of this low
(likely across the Ohio River Valley), influencing the weather
across the Tri-State region. Increasing sub-tropical moisture will
prime the atmosphere for increased shower and thunderstorm activity
through the duration of the period. The Storm Prediction Center has
portions of southeast Alabama and Southern Georgia in a marginal
risk for severe weather Monday and Tuesday, as there will be plenty
of instability in place across the region. The limiting factor will
be shear, as forecast bulk shear values will generally remain below
30 kts, with the highest values remaining north and east of the
area. Nonetheless, hot, humid conditions with elevated shower and
storm chances are expected through the period. Afternoon highs will
range from the upper 80s to low 90s, with overnight lows in the
60s.
.LONG TERM [Wednesday Through Sunday]...
Active weather will continue through the long term period as the
aforementioned upper low remains in place across eastern Canada.
A broad area of surface high pressure east of the area will
continue pull moisture into the region through the end of the
week, with a weak shortwave in the southern stream of the jet
traversing the area by late week/next weekend, continuing the wet
and active pattern through next weekend. Shower and storm chances
will be highest during the afternoon and early evening hours
(peak heating). Afternoon high temperatures will generally run in
the upper 80s to low 90s and overnight lows in the upper 60s and
lower 70s.
&&
.AVIATION [Through 18Z Monday]...
Line of convection is pushing into the DHN area with showers
developing near ECP. Expect convection around the western TAF sites
into the evening. Have only included TSRA in DHN for now, but will
have to watch ECP closely. Low clouds will increase tonight with IFR
conditions are expected again tonight across all of the TAF sites.
&&
.MARINE...
Southwesterly winds between 10 and 15 knots will prevail each
afternoon through Tuesday evening with seas of 1 to 3 feet.
Tuesday night, winds will turn northerly remaining around 10 knots
before decreasing during the day Wednesday. Generally light winds
and seas will persist through late week. Chances for showers and
thunderstorms will increase from mid-week onward.
&&
.FIRE WEATHER...
No fire weather concerns.
&&
.HYDROLOGY...
Scattered showers and thunderstorms will be possible across our
area from Monday through the remainder of the week. However, any
heavy rain should be localized and short-lived. As a result, no
widespread flooding concerns are anticipated and rivers are
expected to remain below flood stage at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 70 91 70 / 10 20 10 30 20
Panama City 74 88 74 88 72 / 20 10 10 20 10
Dothan 72 88 71 88 69 / 20 50 20 50 30
Albany 73 90 71 89 70 / 10 40 20 40 30
Valdosta 71 92 71 92 69 / 10 10 10 30 30
Cross City 70 91 70 92 70 / 10 0 0 10 10
Apalachicola 73 86 72 87 72 / 10 10 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...McDermott
HYDROLOGY...FournierIn the hours before
Special weather statement, May 28, 1:02 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM CDT SUN MAY 28 2017
ALZ066-067-281845-
Dale AL-Henry AL-
102 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND HENRY COUNTIES
UNTIL 145 PM CDT...
At 102 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Doster, or near Clio, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Ariton, Shorterville, Bells Crossroads, Walter F. George
Lock And Dam, Dill, Edwin, Hayes, Scottsboro Crossroads, Double
Bridges, Arguta, Snells Crossroads, Graball, Dancey, Thomas Mill
Creek, Phillips Crossroads, Greater Salem Church, Skipperville,
Barnes and Hardwickburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3170 8513 3166 8508 3164 8509 3162 8506
3157 8506 3154 8504 3147 8507 3144 8507
3151 8579 3157 8579 3162 8575 3162 8542
3171 8542 3170 8522 3171 8521 3171 8513
TIME...MOT...LOC 1802Z 274DEG 32KT 3162 8561
32Special weather statement, May 28, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
225 PM CDT SUN MAY 28 2017
FLZ007>009-282015-
Central Walton FL-Holmes FL-North Walton FL-
225 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 315 PM CDT...
At 224 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Florala, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
De Funiak Springs, Union, Liberty, Paxton, Ponce De Leon, Westville,
Oakwood Hills, Cluster Springs, Gaskin, Alpine Heights, Cerrogordo,
Darlington, Gritney, Arrant Settlement, De Funiak Spring Airport,
Glendale, Pleasant Ridge, Center Ridge, Knox Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3099 8606 3090 8575 3055 8598
3084 8639
TIME...MOT...LOC 1924Z 297DEG 25KT 3095 8627
32The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:13 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| May 28, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 41 min |
| May 28, 3:19 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 41 min |
| May 28, 1:02 PM CDT | Special Weather Statement | TAE | Henry | 43 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.